Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Midland/Odessa, TX

February 19, 202612 counties in Texas; 4 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at Feb 19, 2026, 1:03 PM CST for 12 counties in Texas; 4 counties in New Mexico. It took effect at Feb 20, 2026, 11:00 AM CST. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 19, 2026, 1:03 PM CST (19:03 UTC)
In effect from
Feb 20, 2026, 11:00 AM CST
Expired
Feb 20, 2026, 8:00 PM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Culberson County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Presidio County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 107 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 11:52 AM CSTNON-TSTM WND GST 611 Ene Pine Springs, TXPinery RAWS station recorded a wind gust of 61 mph.
Feb 20, 1:51 PM CSTNON-TSTM WND GST 623 W Midway, NMASOS station KROW Roswell Air Center.
Feb 20, 3:11 PM CSTNON-TSTM WND GST 586 W Whites City, NMTTU Mesonet station 164 Carlsbad Caverns NP recorded a wind gust of 58 mph.
Feb 20, 3:35 PM CSTNON-TSTM WND GST 592 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Feb 20, 6:14 PM CSTNON-TSTM WND GST 65Pine Springs, TXTTU Mesonet station 60 Pine Springs GMNP recorded a wind gust of 65 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3790 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS84 KMAF 191903
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
103 PM CST Thu Feb 19 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM
CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT,
20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR SOUTHEAST
NEW MEXICO, UPPER TRANS PECOS, PERMIAN BASIN, VAN HORN CORRIDOR, 
DAVIS MOUNTAINS, AND MARFA PLATEAU...

NMZ117>119-TXZ045>047-050>052-059-273-274-277-278-201015-
/O.UPG.KMAF.FW.A.0003.260220T1700Z-260221T0200Z/
/O.NEW.KMAF.FW.W.0003.260220T1700Z-260221T0200Z/
Chaves Plains-Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-
Howard-Loving-Eastern Culberson-Reeves County Plains-
Davis Mountains-Davis Mountains Foothills-
103 PM CST Thu Feb 19 2026 /1203 PM MST Thu Feb 19 2026/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM
CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT,
20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR SOUTHEAST
NEW MEXICO, UPPER TRANS PECOS, PERMIAN BASIN, VAN HORN CORRIDOR, 
DAVIS MOUNTAINS, AND MARFA PLATEAU...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 11 AM CST /10 AM MST/ to 8 
PM CST /7 PM MST/ Friday.

* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* RFTI...6 or critical.

* IMPACTS...Any fires that develop can spread rapidly. Outdoor
  burning is discouraged.

  FUELS...Dry.

  WEATHER...Critical...3 (out of 5).

  FIRE ENVIRONMENT...5 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
2 follow-up statements
390 
WWUS84 KMAF 200832
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
232 AM CST Fri Feb 20 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 8 PM
CST /7 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT,
20 FOOT WINDS OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR
SOUTHEAST NEW MEXICO, UPPER TRANS PECOS, NORTHERN PERMIAN BASIN, 
VAN HORN CORRIDOR, DAVIS MOUNTAINS, AND MARFA PLATEAU...

TXZ272-275-276-210200-
/O.EXA.KMAF.FW.W.0003.260220T1700Z-260221T0200Z/
Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau-
232 AM CST Fri Feb 20 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE VAN HORN
AND HIGHWAY 54 CORRIDOR, MARFA PLATEAU, AND CHINATI MOUNTAINS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 11 AM this morning to 8 PM CST this evening.

* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* RFTI...5 to 7 or critical.

* IMPACTS...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

* SEVERITY...

  FUELS (ERC)...50th-69th percentile...3 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...5 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

NMZ117>119-TXZ045>047-050>052-059-273-274-277-278-210200-
/O.CON.KMAF.FW.W.0003.260220T1700Z-260221T0200Z/
Chaves Plains-Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-
Howard-Loving-Eastern Culberson-Reeves County Plains-
Davis Mountains-Davis Mountains Foothills-
232 AM CST Fri Feb 20 2026 /132 AM MST Fri Feb 20 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING FOR LOW RELATIVE
HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS OF 20 MPH OR GREATER,
AND HIGH FIRE DANGER FOR SOUTHEAST NEW MEXICO, UPPER TRANS PECOS,
NORTHERN PERMIAN BASIN, AND DAVIS MOUNTAINS...

* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* RFTI...4 to 7 or critical.

* IMPACTS...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

* SEVERITY...

  FUELS (ERC)...50th-69th percentile...3 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...5 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
489 
WWUS84 KMAF 201738
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1138 AM CST Fri Feb 20 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ 
FRIDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS 
OF 20 MPH OR GREATER, AND HIGH FIRE DANGER FOR SOUTHEAST NEW 
MEXICO, UPPER TRANS PECOS, NORTHERN PERMIAN BASIN, VAN HORN 
CORRIDOR, DAVIS MOUNTAINS, AND MARFA PLATEAU...

NMZ117>119-TXZ045>047-050>052-059-272>278-210200-
/O.CON.KMAF.FW.W.0003.000000T0000Z-260221T0200Z/
Chaves Plains-Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-
Howard-Loving-Van Horn and Highway 54 Corridor-Eastern Culberson-
Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
1138 AM CST Fri Feb 20 2026 /1038 AM MST Fri Feb 20 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEW 
MEXICO, UPPER TRANS PECOS, NORTHERN PERMIAN BASIN, VAN HORN 
CORRIDOR, DAVIS MOUNTAINS, AND MARFA PLATEAU...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* 20 FOOT WINDS...West 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* RFTI...5 to 6 or critical.

* IMPACTS...Any fires that develop can spread rapidly. Outdoor 
  burning is discouraged.

* SEVERITY...

 FUELS (ERC)...Dry.

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...5 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 19, 11:30 AM CST, 1 hour 33 minutes earlier. Its key messages:

  • Updated at 1122 AM CST Thu Feb 19 2026
  • Periods of hazardous winds are still expected in the Guadalupe/ Delawares today through Friday evening.
  • Dry, strong winds will also produce elevated to near-critical fire danger today, prompting a Rangeland Fire Danger Statement over southeast New Mexico, portions of the Trans-Pecos, and the Davis Mountains.
  • Warmer than average temperatures persist through Friday, followed by a cooling trend over the weekend.
Area forecast discussion, Feb 19, 11:30 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1130 AM CST Thu Feb 19 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 1122 AM CST Thu Feb 19 2026

- Periods of hazardous winds are still expected in the Guadalupe/
  Delawares today through Friday evening.

- Dry, strong winds will also produce elevated to near-critical
  fire danger today, prompting a Rangeland Fire Danger Statement
  over southeast New Mexico, portions of the Trans-Pecos, and the
  Davis Mountains.

- Warmer than average temperatures persist through Friday,
  followed by a cooling trend over the weekend.

&&

.SHORT TERM...
(Today through Friday afternoon)
Issued at 322 AM CST Thu Feb 19 2026

Strong southwesterly flow continues aloft as a large upper-level
trough lingers over the western CONUS, accompanied by a pair of
shortwaves. At present, the jet core associated with the larger
trough resides over New Mexico, spanning northeastward in the
direction of the northeastern CONUS. This has allowed for a
persistent mountain wave signature and strong winds over the
Guadalupe/Delawares and surrounding plains. As such, a High Wind
Warning remains in effect over the Guadalupe and Delaware
Mountains, where winds may gust up to 75 mph through this evening.
Such winds may also kick up some blowing dust, leading to a
occasional reductions in visibility. Dry, gusty winds keep fire
weather concerns elevated, but not to the same degree as the
previous days, prompting a Rangeland Fire Danger Statement over
similar areas through this evening.

One of the aforementioned shortwaves is currently passing over the
Four Corners, making its way toward the central and northern Plains.
This shortwave has lead to the development of a surface low in the
lee of the Rockies, which will drive a weak cold front across our
region this morning. Westerly winds look to become breezy across
much of the region late this morning through this evening, though
should largely stay near to just below Wind Advisory criteria.
Despite the front, downsloping winds keep today's highs in the 60s
in southeast New Mexico and the higher terrain in west Texas, 70s at
most locations, and 80s near the Rio Grande. Tonight, temperatures
cool into the 40s.

Friday, another shortwave trough rolls over the southwestern US into
the central Plains. This looks to be the last in a parade of shortwaves
that have brought windy conditions to our region this week. However,
models show this particular shortwave taking a slightly more southerly
track compared to Thursday's. Consequently, winds Friday are forecast
to be stronger than the previous day's. This shall keep a strong jet
core in close proximity to our region, bringing about another round
of gusty winds. Therefore, a High Wind Watch is currently in place over
the Guadalupe/Delaware Mountains for Friday morning through Friday evening,
with gusts possibly reaching up to 70 mph. Winds may meet Wind Advisory
criteria over the adjacent plains in southeast New Mexico and west Texas.
Breezy winds are expected almost everywhere else Friday afternoon.
Temperatures Friday are forecast to be a touch warmer than Thursday's.
Given warm, dry, and gusty conditions, Friday features a renewed concern
for elevated fire weather conditions. A Fire Weather Watch shall be
in place over southeastern New Mexico, the Upper Trans Pecos, the Davis
Mountains, and portions of the Permian Basin for Friday. Stay tuned
for further updates!

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 322 AM CST Thu Feb 19 2026

The final shortwave mentioned at the end of the short term period
aids in the development of a surface low and associated cold front
that looks to sweep into our region Friday night. Calmer winds and
cooler temperatures are expected behind the front. Lows Friday night
slump mainly into the 30s and 40s. Surface high pressure sets up
within the post-frontal air mass Saturday. Afternoon highs generally
reach the 60s, then plunge into the upper 20s (northern counties)
and 30s Saturday night. Upper-level flow becomes northwesterly
Sunday as a ridge begins to build in to our southwest. This allows
Sunday's highs to hover within the 50s to 60s. The advancing upper
ridge promotes a warming trend heading into a new work week.
Afternoon temperatures predominantly crest in the 60s Monday, 70s
Tuesday, then 80s Wednesday. There are hints of breezy conditions
redeveloping Tuesday and Wednesday afternoons as the result of lee
cyclogenesis and subsequent cold front passage. More details to
follow in the coming days!

&&

.AVIATION...
(18Z TAFS)
Issued at 1122 AM CST Thu Feb 19 2026

VFR conditions prevail. Gusty westerly winds continue to develop at
all terminals this afternoon before decreasing tonight. Have
continued to leave mention of BLDU out of the TAFs due to the
expected localized nature of any blowing dust, but will monitor for
reductions in visibility. Westerly winds once again start to become
gusty again tomorrow by the end of the TAF period.

&&

.FIRE WEATHER...
Issued at 322 AM CST Thu Feb 19 2026

Elevated to near-critical fire weather conditions develop today
over southeast New Mexico, portions of the Trans-Pecos, and the
Davis Mountains. Gusty southwesterly to westerly winds are
expected to continue through this evening in these locations.
Coinciding RH values will bottom out between 15-25% by the
afternoon. Given these parameters, a Rangeland Fire Danger
Statement will be overly the aforementioned areas this afternoon.

Winds Friday look a bit stronger than today's, and Min RHs are
forecast to be lower (in the 10-15% range). Because of this,
additional fire weather products may be needed Friday, particularly
for the same locations that received Red Flag Warnings during
previous days. Friday night, a front starts to make its way
through the area. This yields near-normal temperatures through
the weekend, which will (along with relatively lighter winds) help
reduce fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71  42  75  38 /   0   0   0   0
Carlsbad                 67  42  68  35 /   0   0   0   0
Dryden                   83  49  85  50 /   0   0   0   0
Fort Stockton            75  47  79  44 /   0   0   0   0
Guadalupe Pass           57  41  60  37 /   0   0   0   0
Hobbs                    67  40  68  35 /   0   0   0   0
Marfa                    68  35  70  33 /   0   0   0   0
Midland Intl Airport     71  45  74  40 /   0   0   0   0
Odessa                   70  45  73  40 /   0   0   0   0
Wink                     71  42  73  38 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 10 PM CST /9 PM MST/ this evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

     High Wind Watch from Friday morning through Friday evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...High Wind Warning until 9 PM MST this evening for Guadalupe
     Mountains of Eddy County.

     High Wind Watch from Friday morning through Friday evening for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...95
LONG TERM....95
AVIATION...13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 9:51 PM CSTHigh Wind WatchMAFCulberson21 hr
Feb 19, 2:52 AM CSTFire Weather WatchMAFAndrews, Borden, Brewster, Culberson, Dawson, Gaines and 6 more10 hr

Nearby

Red Flag Warnings in Texas, 2026Red Flag Warnings in New Mexico, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.